Thunderstorm Wind, Jasper
- When
- August 2, 1:05 PM CST
- Where
- Jasper County, Rensselaer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.933, -87.150
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 2, 12:00 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 100 PM CDT SAT AUG 2 2003 PUBLIC FORECAST DISCUSSION FOR AFTERNOON GRIDS/ZONES SHORT TERM...UNTIL 04/12Z... UPPER LOW NOW OVER MINNESOTA ARROWHEAD TO REMAIN MAIN FEATURE OF INTEREST THROUGH THE SHORT TERM. MODELS FAIRLY CONSISTENT IN KEEPING UPPER LOW NEARLY STATIONARY THROUGH 03/12Z...THEN MOVING PROGRESSIVELY IN AN ARC TOWARD THE LOWER LAKES...CONTINUING TO ONTARIO AND QUEBEC. SURFACE PATTERN REMAINS VERY DIFFUSE THROUGH THE PATTERN...SO PERSISTENCE FORECAST LOOKS GOOD THROUGH THIS TIMEFRAME. VERY COOL TEMPERATURES ALOFT WILL MAINTAIN INSTABILITY...WITH THUNDERSTORMS DEVELOPING WITH EVERY RIPPLE AROUND THE UPPER LOW. TEMPERATURES TO REMAIN AOB NORMALS THROUGH THE SHORT TERM. LONG TERM...AFTER 04/12Z... VERY LITTLE CHANGE TO GOING FORECAST. PRETTY GOOD AGREEMENT ON MODELS DURING MUCH OF THIS PERIOD UPPER AS LOW PULLS OUT GRADUALLY MONDAY INTO TUESDAY, TO PUT AN END TO PRECIPITATION THREAT. AFTER THAT RIDGE SLOWLY PUSHES EASTWARD FOR A DRY SEASONABLE PERIOD. MODELS NOW INDICATING AN IMPULSE IN NORTHWEST FLOW AROUND TUESDAY TO REMAIN WELL TO OUR SOUTH AND WEST OVER THE PLAINS. SEE NO MENTIONABLE PRECIP THREAT THROUGH SATURDAY THIS FAR EAST AS PATTERN SHIFTS VERY SLOWLY EASTWARD .CHI...NONE AVIATION DISCUSSION FOR 18Z TAFS... TAF SITES TEMPORARILY BETWEEN CONVECTION AS SFC BOUNDARY EVIDENT ON RADAR AND SATELLITE IMAGERY IS LIGHTING UP WELL SOUTH...AND INSTABILITY POPCORN TSRA ARE FIRING OVER WISCONSIN. EXPECT THIS LIGHTER PRECIP TO WORK DOWN TO THE TAF SITES LATER THIS AFTERNOON...THEN DIE OFF DIURNALLY. WITH MAIN FOCUS SHIFTING WELL SOUTH AND EAST OF THE AREA...THINK THE CHANCES OF OVERNIHT CONVECTION ARE SMALL. SOME LIGHT FOG AGAIN LIKELY TONIGHT AS GROUND REMAINS VERY MOIST. WEST WINDS TO BECOME VARIABLE AFTER SUNSET...THEN A SLIGHT NORTHERLY COMPONENT SUNDAY AS SURFACE FEATURES REMAIN DIFFUSE. JHV
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT SAT AUG 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH TODAY AND
TONIGHT. MORE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THERE IS A POSSIBILITY THAT
THESE STORMS COULD BECOME SEVERE...WITH MAINLY DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY AND INTO MONDAY.
AS OF NOW THOSE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
RLBThe Chicago radar (KLOT), 108 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377707, 5377708.